Crohn's Disease Forum » Your Story » Update for you guys


07-17-2012, 03:11 AM   #1
randy.stand
 
Join Date: Apr 2012
Update for you guys

Hey.

So when first diagnosed with CD I was put on 150mg Azathioprine along with 2/3 sachets of Pentasa each day. I went into full remission and a few years ago, probably about 3 years ago my Doctor decided to stop the Pentasa as he said there was scientific proof that Pentasa actually isn't that effective in Crohns Disease. So as you know, I flared in April. My doctor reckons the flare was brought on by this random virus I had..seems plausible with the timescale of it. So I was on a 9 week Pred course, as soon as I got to 5mg a day I started showing symptoms again. So back on the Pred again, but a lower dose, only 20mg a day and tapering down already. My platelet count is actually back to the lowest it's ever been once again. Around 522 which shows active disease but that is the lowest it's ever been for me, even in full remission. My fecal Calprotectin also showed inflammation. My B12 was still fairly low despite me having a course of injections and folic acid was lowish but he said nothing to panic about there. So the treatment plan:

- Keep going with the Aza. Not much scope to increase. Perhaps by 25mg ( half a tablet) if needed.
- Taper the Pred once again.
- Re-start the Pentasa.
- If flare again, instead of Pred, used Budesonide and maybe up the Aza by a small dose with monitoring.
- If none of that works, have a colonoscopy to see if the Crohns is still mainly in the same area and talk about Anti TNF treatment.

Hoping the Pentasa works again, but not that confident after what he said about the Pentasa not being that effective in Crohns.

And to end, I'm into my third week of my second Nursing placement of the year. Ironically on a busy Respiratory & Gastro ward. More ironically, I see my consultant and GI nurse on a daily basis. Yes, because that doesn't feel weird......them handing patients over to me when I'm a patient myself. Ha ha!

Hope your all grand, keep kicking this diseases butt. The only way to do it.
07-17-2012, 05:16 AM   #2
Angrybird
Moderator
 
Angrybird's Avatar
 
Join Date: Nov 2011
Location: Cambridge, United Kingdom

My Support Groups:
Thanks for the update hun, sorry to hear things are still grumbling away for you. How often are you having the B12 injections - perhaps they need to be done more regularly.
How bad are your symptoms at the moment?

AB
xx
__________________
Angrybird

DX: Crohns July 2002
Surgery: Ileocecal Resection Sept 2011
Now:Tummy behaving itself and new mummy to baby Nicholas
Current Meds: 6-MP 75mg,B12 injections every 3 months
Previous Meds: Budesonide, Prednisone, Remicade, Pentesa,Hydroxychlorequine,Azathioprine (tried twice) and Methotrexate
07-17-2012, 05:26 AM   #3
randy.stand
 
Join Date: Apr 2012
I had 6 injections over two weeks. Plan is for one every 3 months from now on.

Symptoms aren't too bad. But i'm on Prednisolone so perhaps not a surprise. My stools are formed again and feel good in myself again really. But Pred did this last time, sort of masked things so i'm hoping i don't go back downhill again when they've finished. Hoping the Pentasa pushes me back into some sort of remission when these steroids have finished. Im currently on 20mg a day of Pred.
07-17-2012, 06:50 AM   #4
Angrybird
Moderator
 
Angrybird's Avatar
 
Join Date: Nov 2011
Location: Cambridge, United Kingdom

My Support Groups:
Will certainly be keeping fingers crossed for you.
07-18-2012, 05:09 AM   #5
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
Hi Randy,

Thanks for the update. I'm sorry to hear of the flare though A couple things:

1. If you're already low in B12, one injection every three months is a really bad idea. Many here have to have one every month or even more often than that. You want to get your serum level above 400 pg/ml. Don't let them skimp on this, it's SO IMPORTANT. Get regular testing to determine what duration between doses works for you.

2. You may want to ask your doctor to test your 6-TGN and 6-MMP levels if they haven't. This will tell them if the azathioprine is at therapeutic levels or not. Your 6-TGN may have been in the therapeutic range when on Pentasa because pentasa interacts with azathioprine. Then going off of it lowered your 6-TGN to levels that are no longer therapeutic. Point being, you can't know unless it's tested.

I hope you're feeling better soon!
__________________
It's good to be back
Reply

Crohn's Disease Forum » Your Story » Update for you guys
Thread Tools


All times are GMT -5. The time now is 05:02 AM.
Copyright 2006-2017 Crohnsforum.com